Hi Welshkim. Sorry you're still in pain.
Anti-depressant/-convulsants can take some time to build up, as others have mentioned. That time waiting for a medication to really start helping is very frustrating, and it's very hard to know if it's just not working for you or if it just hasn't reached full strength yet. Many of us have been there. I took a similar antidepressant for a short while, but I was one of those one in a million side effects and had to switch to an anticonvulsant. I remember waiting every night wondering if it would be the one where I would finally feel the benefit of the medication. I also worried about
the side effects, although less so once I got past the first bad encounter. One thing to remember is that most if not all of the scarier side effects only happen to a very limited number of people and usually at the dosage that the medication was prescribed at for it's original purpose. When taking these medications for pain, we often take a much lower dose, especially for the antidepressants.
Bad weather of course just makes things worse since it can increase pain and make it more unpredictable, which only makes it harder to tell how well a new medication is working. We just got our first snow storm here. A few inches, but not enough to close the office. Unfortunately they don't make a pill to get rid of bad weather
. A nice vacation to the coast during the winter is such a welcome reprieve. I haven't figured out yet the permanent answer to bad weather. While it's nice that these antidepressant/convulsant medications build up in the system and then give a fairly consistent coverage of pain prevention, their downside is that they don't really have a way to boost up for temporary setbacks.
As far as what to do, I would recommend giving your GP's office a call. I don't know how all offices work, but with my doctor I can call and leave a question with the receptionist and they'll pass it on to the doctor and call me back with an answer. I would suggest telling them exactly what you told us. That it's a week and a half in, that if anything you're in more pain now than when you started (although maybe that's the weather), and that you'd like some advice as to what makes sense to do about
it. Your doctor will know your medication well and can give you the best advice. Most of us CP patients have a tendency to stay to quiet and not talk to our doctors about
what's going on enough. I know that I do it too. Maybe your doctor will tell you to increase your dosage or make a new appointment, or maybe they'll say to wait a little longer to see if the medicine will kick in. But at least you'll have a good plan from someone who knows you and the medication you're taking very well. That always puts my mind at ease. Also, your doctor will then know that you're still having trouble and doctors like to know these things so they can plan ahead a little and not have to be on the spot when you show up to your next appointment.
Best wishes that your pain improves quickly!